Alert archive / Utah / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS Salt Lake City, UT

September 10, 2012

NWS Salt Lake City, UT issued this flash flood watch at Sep 10, 2012, 2:45 AM MDT. It took effect at Sep 10, 2012, 12:00 PM MDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 2:45 AM MDT (08:45 UTC)
In effect from
Sep 10, 2012, 12:00 PM MDT
Expired
Sep 11, 2012, 10:00 PM MDT
In force
34 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WGUS65 KSLC 100845
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MDT MON SEP 10 2012

UTZ008-010-012>016-019>021-517-518-102300-
/O.NEW.KSLC.FF.A.0009.120910T1800Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
245 AM MDT MON SEP 10 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR CENTRAL AND SOUTHERN UTAH WEST OF THE
  GREEN RIVER AND AS FAR NORTH AS UTAH COUNTY. THIS WATCH INCLUDES
  ZION AND CAPITOL REEF NATIONAL PARKS.

* FROM NOON MDT TODAY THROUGH TUESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL AND
  SOUTHERN UTAH THIS AFTERNOON THROUGH TUESDAY EVENING. THROUGH
  TUESDAY EVENING...THERE IS AN ELEVATED RISK OF FLASH FLOODING
  DUE TO LOCALLY HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE
  SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH...AND
  RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL
  LATER THIS WEEK DUE TO THE ADVERSE WEATHER. MOTORISTS SHOULD
  PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN
  AROUND...DONT DROWN. AVOID WATERWAYS AS THEY MAY RISE RAPIDLY
  WITHOUT NOTICE. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR
  SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
514 
WGUS65 KSLC 100851
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MDT MON SEP 10 2012

UTZ004-102300-
/O.EXA.KSLC.FF.A.0009.120910T1800Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-
251 AM MDT MON SEP 10 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN UTAH...
  INCLUDING THE FOLLOWING AREA...SOUTHERN WASATCH FRONT.

* FROM NOON MDT TODAY THROUGH TUESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL 
  AND SOUTHERN UTAH THIS AFTERNOON THROUGH TUESDAY EVENING. 
  THROUGH TUESDAY EVENING...THERE IS AN ELEVATED RISK OF FLASH 
  FLOODING DUE TO LOCALLY HEAVY RAINFALL. FLASH FLOOD PRONE 
  AREAS INCLUDE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN 
  UTAH...AND RECENT BURN SCARS. 

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING 
  UNTIL LATER THIS WEEK DUE TO THE ADVERSE WEATHER. MOTORISTS 
  SHOULD PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...
  TURN AROUND...DONT DROWN. AVOID WATERWAYS AS THEY MAY RISE 
  RAPIDLY WITHOUT NOTICE. MONITOR NOAA WEATHER RADIO...
  TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

UTZ008-010-012>016-019>021-517-518-102300-
/O.CON.KSLC.FF.A.0009.120910T1800Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
251 AM MDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FLASH FLOOD WATCH FOR CENTRAL AND SOUTHERN UTAH WEST OF THE
  GREEN RIVER AND AS FAR NORTH AS UTAH COUNTY. THIS WATCH INCLUDES
  ZION AND CAPITOL REEF NATIONAL PARKS.

* FROM NOON MDT TODAY THROUGH TUESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL AND
  SOUTHERN UTAH THIS AFTERNOON THROUGH TUESDAY EVENING. THROUGH
  TUESDAY EVENING...THERE IS AN ELEVATED RISK OF FLASH FLOODING
  DUE TO LOCALLY HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE
  SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH...AND
  RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL
  LATER THIS WEEK DUE TO THE ADVERSE WEATHER. MOTORISTS SHOULD
  PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN
  AROUND...DONT DROWN. AVOID WATERWAYS AS THEY MAY RISE RAPIDLY
  WITHOUT NOTICE. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR
  SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
509 
WGUS65 KSLC 100853
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
253 AM MDT MON SEP 10 2012

UTZ004-008-010-012>016-019>021-517-518-102300-
/O.CON.KSLC.FF.A.0009.120910T1800Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
253 AM MDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FLASH FLOOD WATCH FOR CENTRAL AND SOUTHERN UTAH WEST OF THE
  GREEN RIVER AND AS FAR NORTH AS UTAH COUNTY. THIS WATCH INCLUDES
  ZION AND CAPITOL REEF NATIONAL PARKS.

* FROM NOON MDT TODAY THROUGH TUESDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL AND
  SOUTHERN UTAH THIS AFTERNOON THROUGH TUESDAY EVENING. THROUGH
  TUESDAY EVENING...THERE IS AN ELEVATED RISK OF FLASH FLOODING
  DUE TO LOCALLY HEAVY RAINFALL. FLASH FLOOD PRONE AREAS INCLUDE
  SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH...AND
  RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES SHOULD CONSIDER POSTPONING UNTIL
  LATER THIS WEEK DUE TO THE ADVERSE WEATHER. MOTORISTS SHOULD
  PREPARE FOR PONDING OF WATER ON ROADWAYS. REMEMBER...TURN
  AROUND...DONT DROWN. AVOID WATERWAYS AS THEY MAY RISE RAPIDLY
  WITHOUT NOTICE. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR
  SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
923 
WGUS65 KSLC 102205
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT MON SEP 10 2012

UTZ004-008-010-012>016-019>021-517-518-111200-
/O.CON.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
405 PM MDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FLASH FLOOD WATCH FOR CENTRAL AND SOUTHERN UTAH WEST OF THE
  GREEN RIVER AND AS FAR NORTH AS UTAH COUNTY. THIS WATCH INCLUDES
  ZION AND CAPITOL REEF NATIONAL PARKS...AS WELL AS THE GRAND
  STAIRCASE ESCALANTE NATIONAL MONUMENT AND GLEN CANYON NATIONAL
  RECREATION AREA

* THROUGH TUESDAY EVENING

* NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
  OF NORTHERN AND CENTRAL UTAH THROUGH THIS EVENING...WITH
  SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH.
  THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS
  CENTRAL AND SOUTHERN UTAH ON TUESDAY AS A COLD FRONT DROPS SOUTH
  THROUGH THE AREA. THROUGH TUESDAY EVENING...THERE IS AN
  ELEVATED RISK OF FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL.
  FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS AND NORMALLY DRY
  WASHES OF SOUTHERN UTAH...AND RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES ACROSS CENTRAL AND SOUTHERN
  UTAH THROUGH TUESDAY SHOULD REMAIN ALERT FOR THE POTENTIAL OF
  FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS
  SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE
  OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT
  FOR PONDING OF WATER ON ROADWAYS... AND AVOID AREAS WHERE WATER
  IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED
  ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS.
  REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER
  RADIO... TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
920 
WGUS65 KSLC 110400
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT MON SEP 10 2012

UTZ004-008-010-012>016-019>021-517-518-111200-
/O.CON.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
1000 PM MDT MON SEP 10 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* FLASH FLOOD WATCH FOR CENTRAL AND SOUTHERN UTAH WEST OF THE
  GREEN RIVER AND AS FAR NORTH AS UTAH COUNTY. THIS WATCH INCLUDES
  ZION AND CAPITOL REEF NATIONAL PARKS...AS WELL AS THE GRAND
  STAIRCASE ESCALANTE NATIONAL MONUMENT AND GLEN CANYON NATIONAL
  RECREATION AREA

* THROUGH TUESDAY EVENING

* THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS
  CENTRAL AND SOUTHERN UTAH ON TUESDAY AS A COLD FRONT DROPS SOUTH
  THROUGH THE AREA. THROUGH TUESDAY EVENING...THERE IS AN ELEVATED
  RISK OF FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL. FLASH
  FLOOD PRONE AREAS INCLUDE SLOT CANYONS AND NORMALLY DRY WASHES
  OF SOUTHERN UTAH...AND RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES ACROSS CENTRAL AND SOUTHERN 
  UTAH THROUGH TUESDAY SHOULD REMAIN ALERT FOR THE POTENTIAL OF 
  FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS 
  SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS 
  RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE 
  ALERT FOR PONDING OF WATER ON ROADWAYS... AND AVOID AREAS 
  WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A 
  FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. 
  REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER 
  RADIO... TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
023 
WGUS65 KSLC 110855
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 AM MDT TUE SEP 11 2012

UTZ004-008-010-012>016-019>021-517-518-112300-
/O.CON.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
255 AM MDT TUE SEP 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* CENTRAL AND SOUTHERN UTAH WEST OF THE GREEN RIVER AND AS FAR
  NORTH AS UTAH COUNTY. THIS WATCH INCLUDES ZION AND CAPITOL REEF
  NATIONAL PARKS...AS WELL AS THE GRAND STAIRCASE ESCALANTE
  NATIONAL MONUMENT AND GLEN CANYON NATIONAL RECREATION AREA.

* THROUGH THIS EVENING.

* THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS CENTRAL AND
  SOUTHERN UTAH TODAY. THROUGH THIS EVENING...THERE IS AN
  ELEVATED RISK OF FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL.
  FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS AND NORMALLY DRY
  WASHES OF SOUTHERN UTAH...AND RECENT BURN SCARS.

* THOSE PLANNING OUTDOOR ACTIVITIES ACROSS CENTRAL AND SOUTHERN
  UTAH SHOULD REMAIN ALERT FOR THE ELEVATED POTENTIAL OF FLASH
  FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD
  PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A
  FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR
  PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS
  FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED
  ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS.
  REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER
  RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
436 
WGUS65 KSLC 111721
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1121 AM MDT TUE SEP 11 2012

UTZ004-008-111830-
/O.CAN.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
1121 AM MDT TUE SEP 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR UTAH COUNTY AND THE CENTRAL WASATCH
MOUNTAINS HAS BEEN CANCELLED. MORE STABLE AND DRIER AIR IS MOVING
INTO NORTHERN UTAH THIS MORNING AND THE THREAT OF INTENSE RAINFALL
NO LONGER EXISTS. THIS SAID...LIGHT RAIN SHOWERS REMAIN POSSIBLE
THIS AFTERNOON/EVENING.

$$

UTZ010-012>016-019>021-517-518-120400-
/O.CON.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
1121 AM MDT TUE SEP 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL AREAS OF UTAH SOUTH OF UTAH COUNTY AND WEST OF THE GREEN
  RIVER. 

* UNTIL 10 PM MDT THIS EVENING

* HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS
  CENTRAL AND SOUTHERN UTAH THIS AFTERNOON INTO THE EVENING.
  THROUGH THIS EVENING...THERE IS AN ELEVATED RISK OF FLASH
  FLOODING DUE TO LOCALLY HEAVY RAINFALL. FLASH FLOOD PRONE AREAS
  INCLUDE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN
  UTAH...AND RECENT BURN SCARS. SOME LARGER STEM RIVERS MAY SEE
  SIGNIFICANT RISES ACROSS THE SOUTHWEST.

* THOSE PLANNING OUTDOOR ACTIVITIES ACROSS CENTRAL AND SOUTHERN 
  UTAH SHOULD REMAIN ALERT FOR THE ELEVATED POTENTIAL OF FLASH 
  FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD 
  PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATERS RISE OR A 
  FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR 
  PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS 
  FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED 
  ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. 
  REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER 
  RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE SURE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
219 
WGUS65 KSLC 120348
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
948 PM MDT TUE SEP 11 2012

UTZ010-012>016-019>021-517-518-120500-
/O.EXP.KSLC.FF.A.0009.000000T0000Z-120912T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
948 PM MDT TUE SEP 11 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN
UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THE OVERNIGHT
HOURS ASA COLD FRONT SLOWLY DROPS SOUTH THROUGH THE AREA...HOWEVER
THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS DIMINISHED. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 9:15 PM MDT, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 9, 9:15 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 PM MDT SUN SEP 9 2012

.SYNOPSIS...INCREASING MOISTURE ACROSS UTAH TONIGHT AND MONDAY WILL
BRING SHOWERS AND STORMS TO MUCH OF UTAH EARLY IN THE WEEK.
SUBSTANTIALLY DRIER AIR WILL SPREAD SOUTH ACROSS THE STATE MIDWEEK.

&&

.DISCUSSION...THE MOISTURE PLUME THAT SPREAD ACROSS THE WESTERN HALF
OF UTAH TODAY WILL COVER THE REMAINDER OF THE STATE BY EARLY MONDAY.
PWAT VALUES OF /.75/ - /1.00/ INCHES WILL COVER THE FORECAST
AREA...EXCEPT NEAR THE IDAHO BORDER WHERE A WEDGE OF DRIER AIR WILL
EXIST. ADDITIONAL MOISTURE WILL WORK INTO SOUTHERN UTAH MONDAY
NIGHT/TUESDAY...WHILE DRIER AIR NUDGES SOUTH THROUGH NORTHERN UTAH.

LOOKING AT TWO AREAS OF ORGANIZED CONVECTION ON MONDAY. THE NORTHERN
MOST AREA WILL EXIST ALONG THE MOISTURE DISCONTINUITY CREATED BY THE
DRIER AIR WORKING INTO NORTHERN UTAH. WEAK MOISTURE CONVERGENCE
COMBINED WITH INCREASING DIVERGENCE ALOFT IN THE ENTRANCE REGION OF
THE JET SHOULD FORM CONVECTION ALONG THE MOISTURE BOUNDARY MONDAY
AFTERNOON/EVENING.

DOWN SOUTH THE ABUNDANT MOISTURE SHOULD FUEL SCATTERED CONVECTION BY
LATE MORNING...AND ON INTO TUESDAY. ONE WILD CARD WILL BE THE
INFLUENCE...IF ANY...THE NORTHERN BAJA UPPER LOW WILL HAVE ON LIFT
AS IN OPENS UP AND LIFTS NORTH INTO NORTHWEST ARIZONA. THE VARIOUS
MODEL GUIDANCE ALL ENHANCE QPFS ACROSS NORTHWEST ARIZONA/SOUTHWEST
UTAH BY MONDAY AFTERNOON/EARLY EVENING. A SECOND SYSTEM COMING OFF
THE EASTERN PACIFIC WILL LIKELY GENERATE ANOTHER ROUND OF PRECIP
OVER THE SOUTHERN HALF OF UTAH ON TUESDAY.

THE DRIER AIR ACROSS FAR NORTHERN UTAH EARLY IN THE WEEK WILL
ACCELERATE SOUTH IN RESPONSE TO THE FAIRLY ENERGETIC TROUGH DIVING
SOUTHEAST ALONG THE CONTINENTAL DIVIDE WEDNESDAY NIGHT. THE
SIGNIFICANTLY DRIER AIR WILL MAKE IT THROUGH THE STATE BY EARLY
THURSDAY...WITH NO REAL RETURN MOISTURE SHOWING UP AGAIN OVER THE
WESTERN HALF OF THE STATE UNTIL LATE IN TH UPCOMING WEEKEND AT THE
EARLIEST.

&&

.AVIATION...THE OUTFLOW BOUNDARY THAT MOVED THROUGH THE TERMINAL
AROUND 02Z HAS WEAKEN...THOUGH LIGHT WEST-NORTHWEST WINDS WILL
PERSIST THROUGH AROUND 04Z. SOUTHEAST DRAINAGE WINDS WILL DEVELOP AT
THE TERMINAL BETWEEN 04-05Z. VFR CONDITIONS WILL PREVAIL OVERNIGHT
WITH CEILINGS REMAINING ABOVE 12 KFT. CONVECTION ACROSS CENTRAL
NEVADA THIS EVENING SHOULD HOLD TOGETHER AS IT ENTERS WESTERN UTAH
AFTER MIDNIGHT. THIS CONVECTION SHOULD WEAKEN AS IT MOVES EATS
THROUGH NORTHERN UTAH...THOUGH CAN NOT RULE OUT A SHOWERS WITH VIRGA
AND ERRATIC OUTFLOW WINDS BETWEEN 11-14Z MONDAY MORNING.

&&

.FIRE WEATHER...MOISTURE THAT INCREASED ACROSS WESTERN UTAH TODAY
WILL CONTINUE TO TREND UPWARD INTO MONDAY. ISOLATED VIRGA SHOWERS
AND DRY THUNDERSTORMS CAN BE EXPECTED OVERNIGHT ACROSS THE WESTERN
AND NORTHERN FIRE ZONES. MONDAY LOOKS TO BE MORE ACTIVE IN TERMS OF
AREAL COVERAGE AND INTENSITY OF CONVECTION. THE THREAT OF WETTING
RAINS WILL DEVELOP MONDAY AFTERNOON/EVENING...ESPECIALLY FOR THE
SOUTHWEST AND CENTRAL ZONES.

DRIER AIR WILL WORK INTO THE NORTHERN THIRD OF UTAH TUESDAY...WHILE
THE CENTRAL AND SOUTH REMAIN FAIRLY MOIST. WILL LIKELY SEE SCATTERED
CONVECTION FIRE UP AGAIN IN THIS MOIST AIRMASS...WITH THE THREAT OF
WETTING RAIN CONTINUING. SUBSTANTIALLY DRIER AIR WILL ACCELERATE
SOUTHWARD ACROSS THE STATE WEDNESDAY/THURSDAY...BRINGING AN END TO
ANY REAL THREAT OF SHOWERS/THUNDERSTORMS AT THAT TIME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...RED FLAG WARNING IN EFFECT THROUGH 9 PM MDT MONDAY FOR WYZ277.

&&

CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 9, 10:50 PM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 PM MDT SUN SEP 9 2012

UTZ001>016-019>021-517-518-WYZ021-101200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1047 PM MDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NEVADA WILL MOVE EAST
INTO NORTHWEST UTAH AFTER MIDNIGHT. THESE SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO WEAKEN AS THEY MOVE THROUGH UTAH...WITH MINIMAL
RAINFALL AND GUSTY WINDS THE PRIMARY IMPACT FROM THIS ACTIVITY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL CROSS THE REGION MONDAY THROUGH WEDNESDAY BRINGING
AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS STATEWIDE. THIS
WILL SET UP THE POSSIBILITY OF STRONG THUNDERSTORMS MONDAY...WITH
THE BIGGEST THREAT BEING SMALL HAIL...GUSTY WINDS AND HEAVY
RAINFALL. CONTINUE TO MONITOR FUTURE FORECASTS FOR MORE INFORMATION
ON THIS POTENTIAL STRONG THUNDERSTORM EVENT.

DRIER AIR WILL MOVE INTO THE FORECAST AREA BEGINNING WEDNESDAY
AND REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Flash Flood Watches in Utah, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.